Advances in Mathematical Economics Volume 17 pp 121-138

Part of the Advances in Mathematical Economics book series (MATHECON, volume 17) | Cite as

Competitive equilibria of a large exchange economy on the commodity space ℓ

Chapter

Abstract

The existence of competitive equilibrium for a large exchange economy over the commodity space will be discussed. We define the economy as a distribution on the space of consumers’ characteristics following Hart and Kohlberg (J. Math. Econ. 1:167–174, 1974), and prove the theorem without the assumption of convexity of preferences.

Key words

Coalitional form of economy Competitive equilibrium Infinite dimensional commodity spaces Large exchange economy 

References

  1. 1.
    Aumann, R.J.: Markets with a continuum of traders. Econometrica 32, 39–50 (1964)MathSciNetMATHCrossRefGoogle Scholar
  2. 2.
    Aumann, R.J.: Existence of competitive equilibria in markets with a continuum of traders. Econometrica 34, 1–17 (1966)MathSciNetMATHCrossRefGoogle Scholar
  3. 3.
    Bewley, T.F.: Existence of equilibria with infinitely many commodities. J. Econ. Theor 4, 514–540 (1970)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Bewley, T.F.: An integration of equilibrium theory and turnpike theory. J. Math. Econ. 10, 233–267 (1982)MathSciNetMATHCrossRefGoogle Scholar
  5. 5.
    Bewley, T.F.: A very weak theorem on the existence of equilibria in atomless economies with infinitely many commodities. In: Ali, K.M., Yannelis, N. (eds.) Equilibrium Theory in Infinite Dimensional Spaces. Springer, Berlin (1991)Google Scholar
  6. 6.
    Diestel, J., Uhl, J.J.: Vector measures. In: Mathematical Surveys and Monographs, vol. 15. American Mathematical Society, Providence, Rhode Island (1977)Google Scholar
  7. 7.
    Hart, S., Kohlberg, E.: On equally distributed correspondences. J. Math. Econ. 1, 167–174 (1974)MathSciNetMATHCrossRefGoogle Scholar
  8. 8.
    Hildenbrand, W.: Core and Equilibria of a Large Economy. Princeton University Press, Princeton (1974)MATHGoogle Scholar
  9. 9.
    Jones, L.: Existence of equilibria with infinitely many consumers and infinitely many commodities. J. Math. Econ. 12, 119–138 (1983)MATHCrossRefGoogle Scholar
  10. 10.
    Khan, M., Yamazaki, A.: On the cores of economies with indivisible commodities and a continuum of traders. J. Econ. Theor 24, 218–225 (1981)MathSciNetMATHCrossRefGoogle Scholar
  11. 11.
    Khan, M., Yannelis, N.C.: Equilibria in markets with a continuum of agents and commodities. In: Ali, K.M., Yannelis, N. (eds.) Equilibrium Theory in Infinite Dimensional Spaces. Springer, Berlin (1991)CrossRefGoogle Scholar
  12. 12.
    Mas-Colell, A.: A model of equilibrium with differentiated commodities. J. Math. Econ. 2, 263–296 (1975)MathSciNetMATHCrossRefGoogle Scholar
  13. 13.
    Noguchi, M.: Economies with a continuum of consumers, a continuum of suppliers, and an infinite dimensional commodity space. J. Math. Econ. 27, 1–21 (1997)MathSciNetMATHCrossRefGoogle Scholar
  14. 14.
    Noguchi, M.: Economies with a continuum of agents with the commodity-price pairing ( ,  1). J. Math. Econ. 28, 265–287 (1997)MathSciNetMATHCrossRefGoogle Scholar
  15. 15.
    Ostroy, J.M., Zame, W.: Nonatomic economies and the boundaries of perfect competition. Econometrica 62, 593–633 (1994)MATHCrossRefGoogle Scholar
  16. 16.
    Podczeck, K.: Markets with infinitely many commodities and a continuum of agents with non-convex preferences. Econ. Theor 9, 385–426 (1997)MathSciNetMATHCrossRefGoogle Scholar
  17. 17.
    Royden, H.W.: Real Analysis, 3rd edn. Macmillan, London (1988)MATHGoogle Scholar
  18. 18.
    Rudin, W.: Functional Analysis. McGraw-Hill, New York (1991)MATHGoogle Scholar
  19. 19.
    Rustichini, A., Yannelis, N.C.: What is Perfect Competition? In: Ali, K.M., Yannelis, N. (eds.) Equilibrium Theory in Infinite Dimensional Spaces. Springer, Berlin (1991)Google Scholar
  20. 20.
    Suzuki, T.: Intertemporal general equilibrium model with external increasing returns. J. Econ. Theor 69, 117–133 (1996)MATHCrossRefGoogle Scholar
  21. 21.
    Suzuki, T.: General Equilibrium Analysis of Production and Increasing Returns. World Scientific, New Jersey (2009)MATHCrossRefGoogle Scholar
  22. 22.
    Yannelis, N.: Integration of Banach-valued correspondences. In: Ali, K.M., Yannelis, N. (eds.) Equilibrium Theory in Infinite Dimensional Spaces. Springer, Berlin (1991)Google Scholar
  23. 23.
    Yano, M.: The turnpike of dynamic general equilibrium paths and its insensitivity to initial conditions. J. Math. Econ. 13, 235–254 (1984)MATHCrossRefGoogle Scholar
  24. 24.
    Yosida, K., Hewitt, E.: Finitely additive measures. Trans. Am. Math. Soc. 72, 46–66 (1956)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Japan 2013

Authors and Affiliations

  1. 1.Department of EconomicsMeiji-Gakuin UniversityTokyoJapan

Personalised recommendations